Alert archive / Massachusetts / Small Craft Advisories in 2009
Small Craft Advisory 7, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Jan 11, 2009, 3:49 PM EST. It took effect at Jan 11, 2009, 7:07 PM EST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2009, 3:49 PM EST (20:49 UTC)
- In effect from
- Jan 11, 2009, 7:07 PM EST
- Expired
- Jan 12, 2009, 11:13 AM EST
- In force
- 16 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted, in the capitals the NWS used until 2016.
623 WHUS71 KBOX 112049 AAA MWWBOX URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE TAUNTON MA 349 PM EST SUN JAN 11 2009 ANZ230-233-234-236-112200- /O.CAN.KBOX.SC.Y.0006.000000T0000Z-090111T2300Z/ BOSTON HARBOR-VINEYARD SOUND-BUZZARDS BAY-NARRAGANSETT BAY- 349 PM EST SUN JAN 11 2009 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE DIMINISHED TO LESS THAN 20 KT ACROSS BOSTON HARBOR... VINEYARD SOUND...BUZZARDS BAY AND NARRAGANSETT BAY. WINDS WILL DIMINISH FURTHER THROUGH THE NIGHT. $$ ANZ235-237-112200- /O.CAN.KBOX.SC.Y.0006.000000T0000Z-090112T0500Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 349 PM EST SUN JAN 11 2009 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE DIMINISHED TO LESS THAN 20 KT ACROSS RHODE ISLAND AND BLOCK ISLAND SOUNDS. WINDS WILL DIMINISH FURTHER THROUGH THE NIGHT. $$ ANZ250-254-255-120500- /O.EXT.KBOX.SC.Y.0006.000000T0000Z-090112T0000Z/ /O.NEW.KBOX.SC.Y.0007.090112T0500Z-090112T1100Z/ COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 349 PM EST SUN JAN 11 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EST MONDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 PM EST THIS EVENING. THE SMALL CRAFT ADVISORY COVERS THE OUTER COASTAL WATERS OF MASSACHUSETTS...MAINLY EAST OF BUZZARDS BAY. INTENSIFYING LOW PRESSURE SOUTH OF NOVA SCOTIA WILL CONTINUE TO GENERATE STRONG NORTH WINDS OF 20 TO 30 KT THROUGH 7 PM. THEREAFTER WINDS WILL DIMINISH TO LESS THAN 20 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ231-232-120000- /O.EXT.KBOX.SC.Y.0006.000000T0000Z-090112T0000Z/ CAPE COD BAY-NANTUCKET SOUND- 349 PM EST SUN JAN 11 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 PM EST THIS EVENING. THE SMALL CRAFT ADVISORY COVERS NANTUCKET SOUND AND CAPE COD BAY. INTENSIFYING LOW PRESSURE SOUTH OF NOVA SCOTIA WILL CONTINUE TO GENERATE STRONG NORTH WINDS OF 20 TO 30 KT THROUGH 7 PM. THEREAFTER WINDS WILL DIMINISH TO LESS THAN 20 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ NOCERA
5 follow-up statements
230 WHUS71 KBOX 120007 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 707 PM EST SUN JAN 11 2009 ANZ250-254-255-120815- /O.EXP.KBOX.SC.Y.0006.000000T0000Z-090112T0000Z/ /O.EXT.KBOX.SC.Y.0007.090112T0007Z-090112T1000Z/ COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 707 PM EST SUN JAN 11 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST MONDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EST MONDAY. THIS ADVISORY IS IN EFFECT FOR ALL THE OUTER-WATERS. ALTHOUGH WINDS HAVE DIMINISHED BELOW SMALL CRAFT ADVISORY THRESHOLDS...SEAS WILL CONTINUE TO REMAIN AT OR ABOVE 5 FEET OVERNIGHT BUT WILL BE ON A DOWNWARD TREND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ231-232-120115- /O.EXP.KBOX.SC.Y.0006.000000T0000Z-090112T0000Z/ CAPE COD BAY-NANTUCKET SOUND- 707 PM EST SUN JAN 11 2009 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. WINDS HAVE DROPPED BELOW SMALL CRAFT ADVISORY THRESHOLDS FOR CAPE COD BAY AND NANTUCKET SOUND. THEREFORE...THE SMALL CRAFT ADVISORY HAS EXPIRED. $$ ANZ235-120815- /O.EXB.KBOX.SC.Y.0007.090112T0007Z-090112T1000Z/ RHODE ISLAND SOUND- 707 PM EST SUN JAN 11 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST MONDAY. THIS SMALL CRAFT ADVISORY IS IN EFFECT FOR RHODE ISLAND SOUND. ALTHOUGH WINDS HAVE DIMINISHED BELOW SMALL CRAFT ADVISORY THRESHOLDS...SEAS WILL CONTINUE TO REMAIN BETWEEN 3 AND 6 FEET OVERNIGHT ALTHOUGH THEY WILL BE ON A DOWNWARD TREND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FRANK
676 WHUS71 KBOX 120809 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 309 AM EST MON JAN 12 2009 ANZ235-250-254-255-121000- /O.CON.KBOX.SC.Y.0007.000000T0000Z-090112T1000Z/ RHODE ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 309 AM EST MON JAN 12 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST EARLY THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST EARLY THIS MORNING. THIS ADVISORY IS IN EFFECT FOR THE OUTER COASTAL WATERS OF MASSACHUSETTS AND RHODE ISLAND...AS WELL AS RHODE ISLAND SOUND. SEAS WILL CONTINUE TO SUBSIDE...BUT SHOULD REMAIN AT OR ABOVE 5 FEET EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BELK
883 WHUS71 KBOX 120944 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 444 AM EST MON JAN 12 2009 ANZ235-121045- /O.CAN.KBOX.SC.Y.0007.000000T0000Z-090112T1000Z/ RHODE ISLAND SOUND- 444 AM EST MON JAN 12 2009 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. SEAS HAVE DIMINISHED BELOW 5 FT EARLY THIS MORNING....AND SHOULD CONTINUE TO DIMINISH THROUGH THE DAY. $$ ANZ250-121100- /O.EXT.KBOX.SC.Y.0007.000000T0000Z-090112T1100Z/ COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 444 AM EST MON JAN 12 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING. THIS ADVISORY IS IN EFFECT FOR THE OUTER COASTAL WATERS EAST OF MASSACHUSETTS BAY. SEAS WILL CONTINUE TO SUBSIDE...BUT SHOULD REMAIN AT OR ABOVE 5 FEET EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ254-255-121700- /O.EXT.KBOX.SC.Y.0007.000000T0000Z-090112T1700Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 444 AM EST MON JAN 12 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON EST TODAY. THIS ADVISORY IS IN EFFECT FOR THE OUTER COASTAL WATERS EAST OF CAPE COD...AS WELL AS THE OUTER COASTAL WATERS SOUTH OF THE ISLANDS. SEAS WILL CONTINUE TO SUBSIDE TODAY...BUT SHOULD REMAIN AT OR ABOVE 5 FEET THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BELK
225 WHUS71 KBOX 121117 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 617 AM EST MON JAN 12 2009 ANZ250-121230- /O.EXP.KBOX.SC.Y.0007.000000T0000Z-090112T1100Z/ COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 617 AM EST MON JAN 12 2009 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT FOR THE COASTAL WATERS EAST OF MASSACHUSETTS FROM THE MERRIMACK RIVER TO PLYMOUTH. $$ ANZ254-255-121700- /O.CON.KBOX.SC.Y.0007.000000T0000Z-090112T1700Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 617 AM EST MON JAN 12 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY. THIS ADVISORY IS IN EFFECT FOR THE OUTER COASTAL WATERS EAST OF CAPE COD...AS WELL AS THE OUTER COASTAL WATERS SOUTH OF THE ISLANDS. SEAS WILL CONTINUE TO SUBSIDE TODAY...BUT SHOULD REMAIN AT OR ABOVE 5 FEET THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
938 WHUS71 KBOX 121613 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1113 AM EST MON JAN 12 2009 ANZ254-255-121715- /O.CAN.KBOX.SC.Y.0007.000000T0000Z-090112T1700Z/ /O.NEW.KBOX.SW.Y.0001.090112T1613Z-090112T2200Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 1113 AM EST MON JAN 12 2009 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. WINDS SHOULD BE BELOW 25 KNOTS. THIS ADVISORY IS IN EFFECT FOR THE OUTER COASTAL WATERS EAST OF CAPE COD...AS WELL AS THE OUTER COASTAL WATERS SOUTH OF THE ISLANDS. SEAS WILL CONTINUE AROUND 5 FEET THIS AFTERNOON AND THEN SHOULD BEGIN TO SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ ANZ250-121715- /O.NEW.KBOX.SW.Y.0001.090112T1613Z-090112T2200Z/ COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 1113 AM EST MON JAN 12 2009 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. SEAS WILL REMAIN AROUND 5 FEET THIS AFTERNOON FOR THE WATERS FROM THE MERRIMACK RIVER TO PLYMOUTH AND OUT 25 NM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ FIELD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Jan 11, 3:11 PM EST, 38 minutes earlier.
Area forecast discussion, Jan 11, 3:11 PM EST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
311 PM EST SUN JAN 11 2009
.SYNOPSIS...
A JET STREAM DISTURBANCE MAY BRING SCATTERED SNOW SHOWERS TO THE
REGION LATE TONIGHT AND MONDAY MORNING. THEN A STRONG COLD FRONT WILL
APPROACH TUESDAY AND TUESDAY NIGHT WITH SOME SCATTERED SNOW
SHOWERS...THAT COULD BE MIXED WITH OR IN THE FORM OF RAIN FOR A TIME
MOST LOCATIONS. A BITTERLY COLD AIRMASS WITH WELL BELOW NORMAL
TEMPERATURES WILL TAKE CONTROL OF OUR REGION FROM WEDNESDAY THROUGH
SATURDAY...WITH DANGEROUS WIND CHILLS AT TIMES.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
GUSTY NNW WINDS ACROSS CAPE COD/NANTUCKET AND MARTHAS VINEYARD EARLY
THIS EVENING WILL DIMINISH BY LATE EVENING...AS LOW NEAR NOVA SCOTIA
MOVES FURTHER OUT TO SEA. CLOUDS WILL LIKELY PERSIST ACROSS THE CAPE
AND NANTUCKET AS NNE WINDS. ELSEWHERE...MOSTLY CLEAR SKIES THIS
EVENING WILL GIVE WAY TO INCREASING CLOUDS LATER TONIGHT AHEAD OF
NEXT SYSTEM.
ACTIVE POLAR JET WITH NEXT SHORT WAVE/PV ANOMALY APPROACHING THE
UPPER MS VLY THIS AFTERNOON...PROGGED TO MOVE ACROSS SOUTHERN NEW
ENGLAND LATE TONIGHT INTO EARLY MON MORNING. LIFT IS FAIRLY WEAK AND
MOISTURE AND INSTABILITY IS LACKING. THEREFORE...NOT EXPECTING MUCH
MORE THAN SOME DISORGANIZED SNOW SHOWERS WITH THIS FEATURE LATE
TONIGHT. 09Z SREF POPS FOR 0.01 INCREASE SHARPLY BEGINNING AROUND 4
AM.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
MONDAY...
SHORT WAVE TROF MOVES ACROSS THE AREA AROUND 12Z. SO SCATTERED SNOW
SHOWERS WILL TAPER OFF BETWEEN 12Z-15Z. AS FOR ACCUMULATIONS...COULD
SEE A DUSTING TO PERHAPS A FEW LOCATIONS PICKING UP TO AN INCH.
STRONG SUBSIDENCE BEHIND DEPARTING SHORT WAVE WILL RESULT IN
SUNSHINE BY MID TO LATE MORNING AND CONTINUING THROUGH THE
AFTERNOON. ALTHOUGH THERE WILL BE A BRISK NORTHWEST WIND OF 10 TO 20
MPH WHICH WILL OFFSET THE ABUNDANT SUNSHINE.
MONDAY NIGHT...
COLD NIGHT /ESPECIALLY OUTSIDE OF THE URBAN AREAS/ WITH HIGH PRES
CRESTING OVER THE REGION. COULD SEE TEMPS LEVEL OFF OR RISE A FEW
DEGS TOWARD MORNING ACROSS WESTERN PORTIONS OF CT/MA AND NH...AS
WINDS BECOME SOUTH AND CLOUD COVER ARRIVES FROM NEXT SHORT WAVE
APPROACHING FROM THE WEST.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
TUESDAY...LOW PRESSURE TRAVELING ALONG OR JUST NORTH OF THE CANADIAN
BORDER WILL PULL A COLD FRONT THROUGH SOUTHERN NEW ENGLAND LATE
TUESDAY AFTERNOON. AHEAD OF THE COLD FRONT AN AREA OF PRECIPITATION
IS LIKELY. THE ONSET OF PRECIPITATION AND THE TIMING OF THE FRONT
WILL DETERMINE PTYPE. AT THIS POINT...IT LOOKS LIKE MOST AREAS WILL
START OFF AS RAIN AND THEN SWITCH OVER TO SNOW AS THE COLDER AIR
MOVES IN. WINDS DO NOT APPEAR TO BE MUCH OF AN ISSUE WITH THE COLD
FRONTAL PASSAGE. THEY WILL BE GUSTY OVERNIGHT AS THE FRONT MOVES
THROUGH BUT NOTHING CLOSE TO ADVISORY CRITERIA. TEMPERATURES WILL
BE WARMER THAN THEY/VE BEEN AHEAD OF THE FRONT WITH HIGHS RANGING
FROM THE MID 30S TO THE MID 40S. THEN OVERNIGHT...THE FRONT MOVES
THROUGH AND LOWS DROP INTO THE TEENS.
WEDNESDAY...COLD HIGH PRESSURE BUILDS INTO THE AREA BRINGING QUIET
BUT COLD WEATHER IN FOR THE DAY. HIGHS WILL BE IN THE MID TEENS TO
MID 20S. LOWS WILL RANGE FROM THE NEGATIVE SINGLE DIGITS TO THE LOW
TEENS ON THE CAPE. OVERNIGHT...WILL SEE INCREASING CHANCES OF SNOW
AS THE NEXT LOW PRESSURE SYSTEM APPROACHES FROM THE OHIO VALLEY.
DUE TO ONGOING WEATHER AND EQUIPMENT PROBLEMS...MADE NO CHANGES TO
DAYS 5-8 /THURSDAY THROUGH SATURDAY/. PLEASE REFER TO THE PREVIOUS
DISCUSSION FOUND BELOW FOR INFORMATION ON THOSE DAYS.
THURSDAY...
CONFIDENCE IS LOW THIS FAR OUT...BUT THE MODELS SHOW LOW PRESSURE
MOVING ACROSS THE MID ATLANTIC AND OUT OVER THE OCEAN.
CURRENTLY...THE MODELS HAVE THROUGH TROUGH AXIS TOO FAR EAST FOR A
SIGNIFICANT SNOWSTORM IN SOUTHERN NEW ENGLAND. HOWEVER...AS WE KNOW
THIS FAR OUT THINGS CAN CHANGE SO WILL HAVE TO CONTINUE TO MONITOR
THE SITUATION. MODEL CONSENSUS AT THIS POINT WOULD BE FOR A
GLANCING BLOW...WITH THE BEST CHANCE FOR SNOW ACROSS OUR SOUTHERN
SECTIONS. FOR NOW...WILL CARRY CHANCE POPS FOR SNOW ACROSS THE
ENTIRE REGION WITH THE HIGHEST CLOSEST TO THE SOUTH COAST. HIGHS
SHOULD BE WELL BELOW NORMAL...WITH READINGS MAINLY IN THE TEENS...TO
PERHAPS SOME LOW TO MID 20S ON THE CAPE AND ISLANDS.
FRIDAY AND SATURDAY...
A REINFORCING SHOT AND PERHAPS EVEN A STRONGER SHOT OF ARCTIC AIR
WILL BE USHERED INTO THE REGION. IT SHOULD GENERALLY BE DRY...BUT
WITH SUCH COLD AIR COMING INTO THE REGION...COULD BE SOME OCEAN
EFFECT SNOW SHOWERS ON PORTIONS OF THE CAPE/NANTUCKET DEPENDING THE
EXACT WIND TRAJECTORIES. 850 MB TEMPERATURES MAY DROP TO BETWEEN
-24C AND -27C FOR A TIME. HIGH TEMPERATURES ON BOTH DAYS MAY ONLY
REACH BETWEEN 5 AND 10 DEGREES ACROSS THE INTERIOR...TO PERHAPS 10
TO 15 DEGREES ON THE COASTAL PLAIN. LOW TEMPERATURES WILL PROBABLY
FALL WELL INTO DOUBLE DIGIT BELOW ZERO READINGS ACROSS PORTIONS OF
THE INTERIOR HIGH TERRAIN. TEMPERATURES MAY EVEN GO BELOW ZERO
ALONG THE COASTAL PLAIN...INCLUDING DOWNTOWN BOSTON AND PROVIDENCE.
IF THIS OCCURS...IT WILL BE THE COLDEST WEATHER SINCE JANUARY OF
2005. WIND CHILL HEADLINES WILL LIKELY BE NEEDED FOR A TIME.
&&
.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
THIS AFTERNOON...IMPROVEMENT TO VFR EXPECTED EARLY ACROSS INTERIOR
TERMINALS...TOWARDS 00Z BOS/PVD. HYA/FMH/ACK IFR/LIFR CIGS WITH
LINGERING LIGHT SNOW EXPECTED INTO EARLY THIS EVENING.
TONIGHT...VFR FOR MUCH OF THE NIGHT WEST OF CAPE COD AND
ISLANDS...WITH AREAS OF MVFR VSBY IN LIGHT SNOW SHOWERS REACHING
TERMINALS LATE. FOR HYA/ACK/FMH MVFR TO IFR CIGS LAST OVERNIGHT.
OUTLOOK /MONDAY THROUGH THURSDAY/...
MONDAY...MVFR CIGS/VSBYS IN LIGHT SNOW SHOWERS MHT/BOS IMPROVE TO
VFR EARLY. INTERIOR TERMINALS...VFR. HYA/ACK/FMH...MVFR VSBYS IN SNOW
SHOWERS END EARLY...OTHERWISE MVFR CIGS.
TUESDAY...VFR EARLY...DETERIORATING TO MVFR/IFR IN -RA/-SN CHANGING OVER TO
ALL -SN.
WEDNESDAY...VFR POSSIBLY DETERIORATING TO MVFR/IFR IN -SN LATE
WEDNESDAY NIGHT.
THURSDAY...A PERIOD OF MVFR/IFR CONDITIONS ARE POSSIBLE IF A STORM
GETS CLOSE ENOUGH TO SOUTHERN NEW ENGLAND.
&&
.MARINE...
TONIGHT...
STRONG NNW WINDS NEAR GALE FORCE ACROSS THE EASTERN MA WATERS WILL
CONTINUE INTO EARLY THIS EVENING. OTHERWISE...WINDS WILL DIMINISH AS
GALE CENTER SOUTH OF NOVA SCOTIA MOVES FURTHER OUT TO SEA.
MONDAY...
ANOTHER LOW DEVELOPS SOUTH OF GEORGES BANK THEN RACES NORTHEAST OUT
TO SEA. WNW WINDS MAY INCREASE TO 15-20 KT AS THIS LOW PULLS AWAY.
MON NIGHT...
WINDS DIMINISH AS HIGH CREST OVER THE REGION.
OUTLOOK.../TUESDAY THROUGH THURSDAY/
TUESDAY...SOUTHERLY WINDS 10 TO 20 KT SHIFT TO THE WEST AND INCREASE
TO 30 TO 40 KT AS A COLD FRONT MOVES ACROSS THE WATERS. GALE WARNINGS
WILL LIKELY BE NEEDED OVERNIGHT. SEAS INCREASE GRADUALLY. CHANCE OF
FREEZING SPRAY.
WEDNESDAY...WESTERLY WINDS 30 TO 40 KT WILL DECREASE GRADUALLY TO 15
TO 20 KT. CHANCE OF FREEZING SPRAY. SEAS INCREASE IN THE MORNING
AND THEN START DECREASING OVERNIGHT WITH THE OUTER WATERS REMAINING
ABOVE 5 FT.
THURSDAY....STRONG COLD ADVECTION WILL ALLOW FOR SCA WIND GUSTS TO
CONTINUE. A REINFORCING SHOT OF ARCTIC AIR WILL BRING THE
LIKELIHOOD FOR ANOTHER ROUND OF NORTHWEST GALE FORCE WIND GUSTS AND
FREEZING SPRAY AT NIGHT.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS AFTERNOON FOR ANZ230-
232>234-236.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR ANZ231-235-
237.
SMALL CRAFT ADVISORY UNTIL 6 AM EST MONDAY FOR ANZ250-254-255.
&&
SYNOPSIS...NOCERA/FRANK - UPDATED 311 PM
NEAR TERM...NOCERA - UPDATED 311 PM
SHORT TERM...NOCERA - UPDATED 311 PM
LONG TERM...RLG
AVIATION...RLG/NMB
MARINE...NOCERA/RLG - UPDATED 311 PMHazardous weather outlook, Jan 11, 12:51 PM EST, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TAUNTON MA 1251 PM EST SUN JAN 11 2009 ANZ233-CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>007-121800- VINEYARD SOUND-HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI- 1251 PM EST SUN JAN 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...MASSACHUSETTS COASTAL WATERS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A BAND OF SCATTERED RAIN AND SNOW SHOWERS LATE TUESDAY AND TUESDAY NIGHT SHOULD CHANGE TO ALL SNOW SHOWERS BEFORE ENDING. A SMALL SNOW ACCUMULATION IS POSSIBLE. IN ADDITION...A LOW PRESSURE SYSTEM PASSING TO OUR SOUTH MAY BRUSH SOUTHERN NEW ENGLAND THURSDAY WITH SOME LIGHT SNOW ACCUMULATIONS. IF THE LOW WOULD TRACK CLOSER TO THE COAST THAN WE CURRENTLY EXPECT...A MODERATE SNOWFALL COULD OCCUR. FINALLY...AN ARCTIC OUTBREAK IS EXPECTED TO TAKE CONTROL OF OUR WEATHER FROM WEDNESDAY THROUGH NEXT SATURDAY. WIND CHILLS WILL LIKELY DROP BELOW ZERO AT TIMES...SO WIND CHILL ADVISORIES MAY EVENTUALLY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>232-234>237-250-254-255-121800- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 1251 PM EST SUN JAN 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED RAIN AND OR SNOW SHOWERS LATE TUESDAY AND TUESDAY NIGHT MAY CHANGE TO ALL SNOW SHOWERS BEFORE ENDING. A SMALL SNOW ACCUMULATION IS POSSIBLE. IN ADDITION...A LOW PRESSURE SYSTEM PASSING TO OUR SOUTH MAY BRUSH SOUTHERN NEW ENGLAND THURSDAY WITH SOME LIGHT SNOW ACCUMULATIONS. IF THE LOW WOULD TRACK CLOSER TO THE COAST THAN WE CURRENTLY EXPECT...A MODERATE SNOWFALL COULD OCCUR. FINALLY...AN ARCTIC OUTBREAK IS EXPECTED TO TAKE CONTROL OF OUR WEATHER FROM WEDNESDAY THROUGH NEXT SATURDAY. WIND CHILLS WILL LIKELY DROP BELOW ZERO AT TIMES...SO WIND CHILL ADVISORIES MAY EVENTUALLY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RIZ008-121800- BLOCK ISLAND RI- 1251 PM EST SUN JAN 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED RAIN AND OR SNOW SHOWERS LATE TUESDAY AND TUESDAY NIGHT MAY CHANGE TO ALL SNOW SHOWERS BEFORE ENDING. A SMALL SNOW ACCUMULATION IS POSSIBLE. IN ADDITION...A LOW PRESSURE SYSTEM PASSING TO OUR SOUTH MAY BRUSH SOUTHERN NEW ENGLAND THURSDAY WITH SOME LIGHT SNOW ACCUMULATIONS. IF THE LOW WOULD TRACK CLOSER TO THE COAST THAN WE CURRENTLY EXPECT...A MODERATE SNOWFALL COULD OCCUR. FINALLY...AN ARCTIC OUTBREAK IS EXPECTED TO TAKE CONTROL OF OUR WEATHER FROM WEDNESDAY THROUGH NEXT SATURDAY. WIND CHILLS WILL LIKELY DROP BELOW ZERO AT TIMES...SO WIND CHILL ADVISORIES MAY EVENTUALLY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in Massachusetts, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.